Estimation of multidimensional precipitation parameters by areal estimates of oceanic rainfall

J. B. Valdes, S. Nakamoto, S. S.P. Shen, G. R. North

Research output: Contribution to journalArticle

20 Scopus citations

Abstract

The procedure followed was the fitting of the first- and second-order moments at different aggregation scales by nonlinear regression techniques. The numerical estimates of the parameters using different subsets of GATE information were reasonably stable, i.e., they were not affected by changes of the area-averaging size, temporal length of the records, and percentage of areal coverage of rainfall. This suggests that the estimation procedure is relatively robust and suitable to estimate the parameters of the multidimensional model in areas of sparse density of rain gages. -from Authors

Original languageEnglish (US)
Pages (from-to)2101-2111
Number of pages11
JournalJournal of Geophysical Research
Volume95
Issue numberD3
DOIs
StatePublished - Jan 1 1990

ASJC Scopus subject areas

  • Geophysics
  • Forestry
  • Oceanography
  • Aquatic Science
  • Ecology
  • Water Science and Technology
  • Soil Science
  • Geochemistry and Petrology
  • Earth-Surface Processes
  • Atmospheric Science
  • Earth and Planetary Sciences (miscellaneous)
  • Space and Planetary Science
  • Palaeontology

Fingerprint Dive into the research topics of 'Estimation of multidimensional precipitation parameters by areal estimates of oceanic rainfall'. Together they form a unique fingerprint.

  • Cite this